Alert archive / Nevada / High Wind Watches in 2012
High Wind Watch 1, NWS Reno, NV
NWS Reno, NV issued this high wind watch at Feb 26, 2012, 2:47 PM PST for 5 counties in Nevada; Mono County, California. It took effect at Feb 28, 2012, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 26, 2012, 2:47 PM PST (22:47 UTC)
- In effect from
- Feb 28, 2012, 10:00 PM PST
- Expired
- Feb 28, 2012, 3:43 AM PST
- In force
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 77 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
336 WWUS75 KREV 262247 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 247 PM PST SUN FEB 26 2012 ...STRONG WINDS POSSIBLE TUESDAY NIGHT AND WEDNESDAY... .LOW PRESSURE WILL REACH THE PACIFIC NORTHWEST COAST TUESDAY WITH INCREASING WINDS ACROSS THE EASTERN SIERRA AND WESTERN NEVADA. THE STRONGEST WINDS ARE FORECAST TO OCCUR ON WEDNESDAY ALONG HIGHWAY 395 FROM RENO SOUTHWARD THROUGH MONO COUNTY. NVZ003-271200- /O.NEW.KREV.HW.A.0001.120229T1200Z-120301T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 247 PM PST SUN FEB 26 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. * TIMING: WINDS WILL INCREASE LATE TUESDAY NIGHT AND PERSIST THROUGH WEDNESDAY EVENING. * WINDS: SOUTH TO SOUTHWEST AT 20 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. GUSTS TO 70 MPH ARE LIKELY IN THE FOOTHILLS AND WIND PRONE AREAS ALONG HIGHWAY 395. * IMPACTS: STRONG CROSS WINDS WILL AFFECT TRAVEL ALONG HIGHWAY 395 FROM RENO SOUTH INTO THE CARSON VALLEY. HIGH PROFILE VEHICLES SHOULD DELAY TRAVEL OR CONSIDER AN ALTERNATE ROUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ CAZ073-271200- /O.NEW.KREV.HW.A.0001.120229T1200Z-120301T0600Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 247 PM PST SUN FEB 26 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. * TIMING: WINDS WILL INCREASE LATE TUESDAY NIGHT AND PERSIST THROUGH WEDNESDAY EVENING. * WINDS: SOUTH TO SOUTHWEST AT 20 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. GUSTS TO 70 MPH ARE LIKELY IN CANYONS AND WIND PRONE AREAS ALONG HIGHWAY 395. * SIERRA RIDGE WINDS OVER 100 MPH ARE LIKELY. * IMPACTS: STRONG CROSS WINDS WILL AFFECT TRAVEL ALONG HIGHWAY 395 THROUGH MONO COUNTY. HIGH PROFILE VEHICLES SHOULD DELAY TRAVEL OR CONSIDER AN ALTERNATE ROUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ BRONG HTTP://WEATHER.GOV/RENO
3 follow-up statements
324 WWUS75 KREV 271127 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 327 AM PST MON FEB 27 2012 ...STRONG WINDS POSSIBLE TUESDAY NIGHT AND WEDNESDAY... .LOW PRESSURE WILL REACH THE PACIFIC NORTHWEST COAST TUESDAY WITH INCREASING WINDS ACROSS THE EASTERN SIERRA AND WESTERN NEVADA. THE STRONGEST WINDS ARE FORECAST TO OCCUR ON WEDNESDAY ALONG HIGHWAY 395 FROM RENO SOUTHWARD THROUGH MONO COUNTY. NVZ003-280100- /O.CON.KREV.HW.A.0001.120229T1200Z-120301T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 327 AM PST MON FEB 27 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. * TIMING: WINDS WILL INCREASE LATE TUESDAY NIGHT AND PERSIST THROUGH WEDNESDAY EVENING. * WINDS: SOUTH TO SOUTHWEST AT 20 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. GUSTS TO 70 MPH ARE LIKELY IN THE FOOTHILLS AND WIND PRONE AREAS ALONG HIGHWAY 395. * IMPACTS: STRONG CROSS WINDS WILL AFFECT TRAVEL ALONG HIGHWAY 395 FROM RENO SOUTH INTO THE CARSON VALLEY. HIGH PROFILE VEHICLES SHOULD DELAY TRAVEL OR CONSIDER AN ALTERNATE ROUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ CAZ073-280100- /O.CON.KREV.HW.A.0001.120229T1200Z-120301T0600Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 327 AM PST MON FEB 27 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. * TIMING: WINDS WILL INCREASE LATE TUESDAY NIGHT AND PERSIST THROUGH WEDNESDAY EVENING. * WINDS: SOUTH TO SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. GUSTS TO 70 MPH ARE LIKELY IN CANYONS AND WIND PRONE AREAS ALONG HIGHWAY 395. * SIERRA RIDGE WINDS OVER 100 MPH ARE LIKELY. * IMPACTS: STRONG CROSS WINDS WILL AFFECT TRAVEL ALONG HIGHWAY 395 THROUGH MONO COUNTY. HIGH PROFILE VEHICLES SHOULD DELAY TRAVEL OR CONSIDER AN ALTERNATE ROUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ HTTP://WEATHER.GOV/RENO
655 WWUS75 KREV 272243 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 243 PM PST MON FEB 27 2012 ...STRONG WINDS POSSIBLE TUESDAY NIGHT AND WEDNESDAY... .LOW PRESSURE WILL REACH THE PACIFIC NORTHWEST COAST TUESDAY WITH INCREASING WINDS ACROSS THE EASTERN SIERRA AND WESTERN NEVADA. THE STRONGEST WINDS ARE FORECAST TO OCCUR ON WEDNESDAY ALONG HIGHWAY 395 FROM RENO SOUTHWARD THROUGH MONO COUNTY. STRONG WINDS ARE ALSO POSSIBLE ALONG HIGHWAY 95 IN MINERAL COUNTY. NVZ001-281200- /O.EXA.KREV.HW.A.0001.120229T1200Z-120301T0600Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY 243 PM PST MON FEB 27 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. * TIMING: WINDS WILL INCREASE LATE TUESDAY NIGHT AND PERSIST THROUGH WEDNESDAY EVENING. * WINDS: SOUTH TO SOUTHWEST AT 20 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. GUSTS TO 70 MPH ARE LIKELY IN CANYONS AND WIND PRONE AREAS ALONG HIGHWAY 95...ESPECIALLY NEAR WALKER LAKE. * IMPACTS: STRONG CROSS WINDS WILL AFFECT TRAVEL ALONG HIGHWAY 95. HIGH WINDS HAVE THE POTENTIAL TO FORCE TEMPORARY CLOSURE OF HIGHWAY 95 FROM SCHURZ TO HAWTHORNE. HIGH PROFILE VEHICLES SHOULD DELAY TRAVEL OR CONSIDER AN ALTERNATE ROUTE. AREAS OF BLOWING DUST MAY ALSO RESULT IN LOW VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ NVZ003-281200- /O.EXT.KREV.HW.A.0001.120229T0600Z-120301T0000Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 243 PM PST MON FEB 27 2012 ...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * TIMING: WINDS WILL INCREASE LATE TUESDAY NIGHT AND PERSIST THROUGH WEDNESDAY EVENING. * WINDS: SOUTH TO SOUTHWEST AT 20 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. GUSTS TO 70 MPH ARE POSSIBLE IN THE FOOTHILLS AND WIND PRONE AREAS ALONG HIGHWAY 395. * IMPACTS: STRONG CROSS WINDS WILL AFFECT TRAVEL ALONG HIGHWAY 395 FROM RENO SOUTH INTO THE CARSON VALLEY. HIGH PROFILE VEHICLES SHOULD DELAY TRAVEL OR CONSIDER AN ALTERNATE ROUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ CAZ073-281200- /O.CON.KREV.HW.A.0001.120229T1200Z-120301T0600Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 243 PM PST MON FEB 27 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. * TIMING: WINDS WILL INCREASE LATE TUESDAY NIGHT AND PERSIST THROUGH WEDNESDAY EVENING. * WINDS: SOUTH TO SOUTHWEST AT 25 TO 40 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE. GUSTS TO 80 MPH ARE POSSIBLE IN CANYONS AND WIND PRONE AREAS ALONG HIGHWAY 395. * SIERRA RIDGE WINDS OVER 100 MPH ARE LIKELY. * IMPACTS: STRONG CROSS WINDS WILL AFFECT TRAVEL ALONG HIGHWAY 395 THROUGH MONO COUNTY. HIGH PROFILE VEHICLES SHOULD DELAY TRAVEL OR CONSIDER AN ALTERNATE ROUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. && $$ HTTP://WEATHER.GOV/RENO
658 WWUS75 KREV 281143 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 343 AM PST TUE FEB 28 2012 ...STRONG WINDS POSSIBLE TONIGHT AND WEDNESDAY... .LOW PRESSURE WILL REACH THE PACIFIC NORTHWEST COAST TODAY WITH INCREASING WINDS ACROSS THE EASTERN SIERRA AND WESTERN NEVADA. THE STRONGEST WINDS ARE FORECAST TO OCCUR ON WEDNESDAY ALONG HIGHWAY 395 FROM RENO SOUTHWARD THROUGH MONO COUNTY. STRONG WINDS ARE ALSO LIKELY ALONG HIGHWAY 95 IN MINERAL COUNTY. CAZ073-NVZ001-290100- /O.UPG.KREV.HW.A.0001.120229T1200Z-120301T0600Z/ /O.NEW.KREV.HW.W.0002.120229T1500Z-120301T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 343 AM PST TUE FEB 28 2012 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 10 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST WEDNESDAY. THIS WARNING REPLACES THE HIGH WIND WATCH...WHICH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE LATE TONIGHT AND PERSIST THROUGH WEDNESDAY EVENING. THE STRONGEST WINDS ARE LIKELY FROM 10 AM WEDNESDAY MORNING THROUGH 7 PM WEDNESDAY EVENING. * WINDS: SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 65 MPH. GUSTS TO 80 MPH ARE POSSIBLE IN CANYONS AND WIND PRONE AREAS ALONG HIGHWAY 395 AND HIGHWAY 95 NEAR WALKER LAKE. * SIERRA RIDGE WINDS OVER 100 MPH. * IMPACTS: STRONG CROSS WINDS WILL AFFECT TRAVEL ALONG HIGHWAY 395 THROUGH MONO COUNTY. HIGH PROFILE VEHICLES SHOULD DELAY TRAVEL OR CONSIDER AN ALTERNATE ROUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGE TO TREES...POWER LINES AND PROPERTY IS LIKELY WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ NVZ003-290100- /O.UPG.KREV.HW.A.0001.120229T0600Z-120301T0000Z/ /O.NEW.KREV.WI.Y.0006.120229T0600Z-120301T0000Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 343 AM PST TUE FEB 28 2012 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY. THIS ADVISORY REPLACES THE HIGH WIND WATCH...WHICH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE LATE THIS EVENING AND PERSIST THROUGH WEDNESDAY AFTERNOON. THE STRONGEST WINDS ARE LIKELY FROM 4 AM WEDNESDAY THROUGH 1 PM WEDNESDAY AFTERNOON. * WINDS: SOUTH TO SOUTHWEST AT 20 TO 35 MPH WITH GUSTS TO 55 MPH. OCCASIONAL GUSTS TO 70 MPH ARE POSSIBLE IN THE FOOTHILLS AND WIND PRONE AREAS ALONG HIGHWAY 395. * IMPACTS: STRONG CROSS WINDS WILL AFFECT TRAVEL ALONG HIGHWAY 395 FROM RENO SOUTH INTO THE CARSON VALLEY. HIGH PROFILE VEHICLES SHOULD DELAY TRAVEL OR CONSIDER AN ALTERNATE ROUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Feb 26, 8:48 AM PST, 5 hours 59 minutes earlier.
Area forecast discussion, Feb 26, 8:48 AM PST, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 848 AM PST SUN FEB 26 2012 .UPDATE... ADDED 3-5 DEGREES TO THE AFTERNOON HIGHS TODAY SOUTH OF I-80 AS INCREASING SOUTH-SOUTHWEST WINDS AHEAD OF A PACIFIC LOW WILL HELP MIXING LATER TODAY. TEMPERATURE GUIDANCE HAS A LARGE SPREAD FOR TODAY, SO LEANED CLOSER TO THE HIGHER VALUES. MOST WESTERN NEVADA VALLEYS SHOULD CLIMB TO NEAR 50, WITH 40S IN THE SIERRA SOUTH OF I-80. NORTH OF I-80 EXTENSIVE CLOUD COVER WILL LIMIT WARMING, WITH HIGHS TRAPPED IN THE MID 30S TO LOW 40S. BRONG && .PREVIOUS DISCUSSION... /ISSUED 340 AM PST SUN FEB 26 2012/ SHORT TERM... CURRENT WATER VAPOR IMAGERY DEPICTS TWO STACKED SHORTWAVE TROUGH SYSTEMS MOVING SOUTHEAST AND SLOWLY BEGINNING TO MERGE TOGETHER OFF THE COAST OF BRITISH COLUMBIA. THESE TWO SYSTEMS WILL COMBINE TO FORM A COLD AND UNSTABLE TROUGH OVER NORTHERN CA/NV BY THIS EVENING. CLOUD COVER WILL INCREASE TODAY WHILE WINDS ALOFT STRENGTHEN FROM THE SOUTHWEST AS THE TROUGH APPROACHES. THIS SYSTEM WILL BRING VERY COLD AIR ALOFT OVER THE REGION, WITH H700 TEMPS DROPPING TO -14C, WHICH WILL CREATE UNSTABLE CONDITIONS CONDUCIVE FOR SNOW SHOWER DEVELOPMENT TONIGHT INTO MONDAY. SNOW LEVELS WILL REMAIN AT VALLEY FLOORS WITH LIGHT ACCUMULATION EXPECTED MAINLY IN THE SIERRA, WITH UP TO 4 INCHES ABOVE 7000 FEET AND UP TO 2 INCHES AT LAKE LEVEL. SNOW WILL BE OF THE POWDER VARIETY DUE TO COLD TEMPERATURES PROVIDING EFFICIENT SNOW DEVELOPMENT CONDITIONS. THE COLD AIR WITH EXTENSIVE CLOUD COVER WILL LIMIT HIGHS TO THE 30S FOR WESTERN NEVADA AND 20S TO LOW 30S IN THE SIERRA MONDAY. ONCE THE SYSTEM PUSHES EAST MONDAY EVENING, TUESDAY MORNING LOWS COULD DROP INTO THE SINGLE DIGITS FOR THE SIERRA AND INTO THE TEENS TO MID 20S FOR WESTERN NV. TUESDAY WILL SEE A QUICK INCREASE IN DAYTIME TEMPERATURES AS A SHORTWAVE RIDGE BUILDS IN. HOWEVER, A SECOND SHORTWAVE SYSTEM WILL BEGIN TO IMPACT THE SIERRA AND WESTERN GREAT BASIN BY LATE TUESDAY. SOUTHWEST WINDS WILL INCREASE AHEAD OF THE SYSTEM TUESDAY AFTERNOON AND PERSIST OVERNIGHT. THIS SYSTEM IS MORE DYNAMIC THAN THE PREVIOUS ONE, WITH MODELS ALL SHOWING A 115+ KT JET NOSING INTO NORTHERN CA/NV TUESDAY NIGHT. THIS COUPLED WITH INCREASING MOISTURE FROM A NEAR 1 INCH PW PLUME OFF THE CA COAST WILL BRING PRECIPITATION TO NORTHERN CA AND FAR NORTHWESTERN NV BY TUESDAY EVENING. PRECIPITATION WILL CONTINUE OVERNIGHT AS THE ASSOCIATED COLD FRONT ROLLS THROUGH. AHEAD OF THE COLD FRONT, MID LEVEL SOUTHWEST FLOW WILL ALSO INCREASE TUESDAY NIGHT AS A SURFACE PRESSURE GRADIENT BUILDS, WITH RIDGE WINDS POSSIBLE GUSTING OVER 100 MPH BY MIDNIGHT. SOUTHWEST WINDS AT THE SURFACE WILL ALSO CONTINUE TO STRENGTHEN OVERNIGHT WITH THE BULK OF THE SYSTEM IMPACTING THE REGION WEDNESDAY. LABELLE LONG TERM...WEDNESDAY THROUGH SATURDAY... MEDIUM RANGE MODELS REMAIN CONSISTENT WITH THE STORM SYSTEM AFFECTING THE REGION WEDNESDAY. MODEL QPF HAS INCREASED FROM PREVIOUS RUNS WITH OPERATIONAL MODELS AND MOST GEFS ENSEMBLE MEMBERS BRINGING COLD AIR INTO THE REGION FAIRLY EARLY WITH THE SYSTEM. AHEAD OF THE SYSTEM GUSTY WINDS WILL DEVELOP WITH MODELS SHOWING H700 WINDS IN THE 50-60 KT RANGE EARLY WEDNESDAY. THESE WINDS WILL DECREASE LATE WEDNESDAY WITH THE PASSAGE OF A COLD FRONT. SNOW LEVELS SHOULD RISE BRIEFLY DURING THE DAY OVER THE FAR SE PORTIONS OF THE CWA...BUT PCPN WILL BE DELAYED THERE AS WELL. ELSEWHERE MOST OF THE PCPN WILL FALL AS SNOW OVER THE REGION. THIS STORM HAS THE POTENTIAL TO PILE UP SOME DECENT SNOWS IN THE SIERRA...WITH MODEL QPF APPROACHING 0.80 INCHES DURING THE DAY. SNOW RATIOS ARE LIKELY TO BE QUITE HIGH SO ACCUMULATIONS IN THE HIGHER ELEVATIONS OF THE SIERRA COULD BE WELL ABOVE A FOOT. BUMPED UP WINDS AHEAD OF THE SYSTEM AND GIVEN THE AMOUNT CROSS BARRIER FLOW AND DOWNSLOPE POTENTIAL...WIND ADVISORIES WILL LIKELY BE NEEDED ACROSS WESTERN NEVADA AND PARTS OF FAR EASTERN CA...WITH THE POTENTIAL FOR LOW END HIGH WIND WARNINGS IN THE LEE OF THE SIERRA. ALL THIS WILL COME INTO BETTER FOCUS AS WE GET CLOSER TO THIS EVENT...SO NO WATCHES WILL BE ISSUED YET. BEYOND WEDNESDAY NW FLOW ALOFT DEVELOPS WITH A WEAK SYSTEM DROPPING SE THROUGH THE FLOW FOR THURSDAY. WITH COLD AIR IN PLACE THIS WOULD BE MAINLY A SNOW EVENT AS WELL...BUT AMOUNTS WOULD BE MUCH LESS THAN WEDNESDAY. FOR NOW HAVE KEPT POPS FAIRLY LOW WITH THIS EVENT. FINALLY...THE OPERATIONAL MODELS BRING ONE LAST WEAK SYSTEM INTO THE REGION FOR FRIDAY. GEFS ENSEMBLE MEMBERS ALSO SHOW CONTINUED TROUGHINESS OVER THE REGION. THIS HAS THE LOOK OF A WEAK SLIDER TYPE SYSTEM. POSITIONING OF THE TROUGH IS IMPORTANT TO LOCATION OF BETTER CHANCES OF PCPN. GIVEN SOME DISCREPANCIES IN MODEL SOLUTIONS WILL KEEP MOST OF THE REGION DRY FRIDAY. HOPEFULLY THE THURSDAY AND POTENTIAL FRIDAY SYSTEMS WILL START TO SHOW BETTER CONSISTENCY IN THE NEXT COUPLE OF DAYS. MODELS IN BETTER AGREEMENT THAT RIDGE BEGINS BUILDING SATURDAY PRODUCING DRYING CONDITIONS AND WARMING TEMPERATURES. MLF AVIATION... WEAK SHORT WAVE RIDGE OVER THE REGION EARLY TODAY WILL GIVE WAY TO AN APPROACHING AREA OF LOW PRESSURE TONIGHT AND INTO MONDAY. BEST CHANCES FOR PRECIPITATION WILL BE OVER THE SIERRA AND FAR NORTHERN AREA LATE TONIGHT...SPREADING INTO WESTERN NEVADA ON MONDAY. VFR CONDITIONS EXPECTED THROUGH ROUGHLY 27/04 UTC...THEN CIGS WILL BEGIN TO DROP IN THE SIERRA WITH OCCASIONAL IFR CIGS/VSBYS IN SNOW SHOWERS AFTER 27/12 UTC. EAST OF THE SIERRA CIGS WILL STAY AOA 5000 FT BEFORE FALLING TO MVFR AFTER 27/15 UTC AS SNOW SHOWERS DEVELOP IN THE WESTERN GREAT BASIN. BRIEF PERIODS OF CIGS/VSBYS AOB 2000/2 ARE POSSIBLE AT KRNO/KMMH AFTER 27/18 UTC. MLF && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 2:47 PM PST | Winter Storm Watch | REV | Douglas, Washoe | 24 hr |
Nearby
High Wind Watches in Nevada, 2012High Wind Watches in California, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.